Hail, Fulton
- When
- May 30, 3:46 PM CST
- Where
- Fulton County, 2 mi ESE of Fairview
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.617, -90.133
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 30, 1:45 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE MAY 30 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY... MOIST AND MODERATELY UNSTABLE AIRMASS REMAINS OVER THE FORECAST AREA THIS AFTERNOON. THE INSTABILITY IS NOT AS GREAT AS PREVIOUS DAYS WITH MLCAPES AROUND 1000 J/KG...AND DEEP LAYER SHEAR VALUES ARE VERY WEAK. LIFTED INDICES ARE -3 TO -5...RATHER THAN AROUND -9. THIS IS SHOWING IN THE VISIBILE SATELLITE LOOPS WITH ONLY SCATTERED PATCHES OF TOWERING CUMULUS. BETTER COMBINATIONS OF SHEAR...MOISTURE...AND INSTABILITY ARE TO OUR NORTH...EAST...AND SOUTH. MEANWHILE TO THE WEST...A LARGE AREA OF OVERTURNED AIR PERSISTS COURTESY OF THE THUNDERSTORM COMPLEX OVER NORTHERN MISSOURI EARLY THIS MORNING. THIS AIRMASS IS SLOWLY RECOVERING ITS INSTABILITY AS SUGGESTED BY CUMULUS FIRMING UP AROUND KIRKSVILLE. THE ATTENDING OUTFLOW BOUNDARY EXTENDS INTO THE FAR WESTERN COUNTIES OF OUR FORECAST AREA...AND THIS MAY PROVIDE THE FOCUS AND LIFT NECESSARY TO INITIATE CONVECTION LATE THIS AFTERNOON. ANOTHER FAVORED AREA IS OVER THE EXTREME SOUTHEAST...WHERE AN OUTFLOW BOUNDARY HAS ARRIVED FROM WIDESPREAD CONVECTION ALONG THE OHIO RIVER. ANY THUNDERSTORM DEVELOPMENT IN THESE AREAS THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE FLOODING RAINFALL DUE TO THE HIGH PRECIPITABLE WATER VALUES AND SLOW STORM MOVEMENT. MEAN WIND VECTORS OVER THE SOUTHEAST ARE ONLY 10 TO 15KT ALL THE WAY UP TO 300MB. WILL TAYLOR EVENING POPS TO ACCOUNT FOR THESE AREAS... AND JUST HAVE CHANCE POPS AFTER MIDNIGHT. CONVERGENCE ALONG THE MAIN COLD FRONT IS GETTING REALLY WEAK AS THE BOUNDARY STRUGGLES TO RETAIN ITS IDENTITY UNDER WEAK PARALLEL FLOW ALOFT. THERE IS LITTLE MEANINGFUL TEMPERATURE CONTRAST ALONG THE FRONTAL BOUNDARY...AND MOST WIND SPEEDS ARE LESS THAN 10-15KTS. THE AIRMASS BEHIND THE FRONT IS QUITE A BIT DRIER THOUGH. THE FRONT IS EXPECTED TO OOZE TO A MILWAUKEE TO QUINCY LINE BY 12Z WEDNESDAY... AND TAKE ALMOST 24 HOURS TO TRAVERSE OUR FORECAST AREA. MUCH OF WHAT HAPPENS ON WEDNESDAY WILL HINGE ON THE EVOLUTION OF CONVECTION TONIGHT...BUT SUFFICE TO SAY THAT THERE SHOULD BE AT LEAST A COUPLE OF BOUNDARIES IN ADDITION TO THE SYNOPTIC FRONT FOR STORMS TO DEVELOP ON. WILL KEEP THE LIKELY POPS GOING WEDNESDAY AND WEDNESDAY NIGHT...THEN HOLD ON TO CHANCE POPS OVER THE SOUTHEASTERN HALF OF THE AREA THURSDAY. LONG TERM...FRIDAY THROUGH TUESDAY... NOTICABLY DRIER AIR WILL OVERSPREAD THE REGION AS HIGH PRESSURE MOVES THROUGH ON FRIDAY AND SATURDAY. THE BATTLE BETWEEN THE LONG RANGE MODELS CONTINUES WITH REGARD TO A POSSIBLE SHORTWAVE AND FRONTAL SYSTEM SUNDAY AND MONDAY. OUR GUT FEELING IS THAT THE LONGWAVE PATTERN WILL ALLOW THE ROCKIES UPPER RIDGE TO REMAIN AMPLIFIED ENOUGH TO PREVENT A STRONG SYSTEM FRO MOVERTOPPING IT AND DIVE INTO THE MIDWEST. THE GFS MODEL MAY BE TRENDING TOWARD THE WEAKER ECMWF...BUT THE MODELS ARE FAR FROM CONVERGING ON A SIMILAR SOLUTION. WILL THEREFORE KEEP SUNDAY THROUGH TUESDAY DRY WITH A WARMING TREND UNTIL THE LONG TERM TREND BECOMES CLEARER. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT TUE MAY 30 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1118 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AS SMALL WEAK SURFACE BOUNDARIES INTERACT WITH THE WARM AND HUMID AIR MASS ALREADY IN PLACE ACROSS THE REGION. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY SEVERE WEATHER THREAT BEING HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY AND BRING ANOTHER ROUND OF THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS THROUGH WEDNESDAY NIGHT. PORTIONS OF SOUTHEAST ILLINOIS COULD SEE ANOTHER ROUND OF THUNDERSTORMS ON THURSDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. HARDIMAN/AUTEN
The Lincoln radar (KILX), 85 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs and power lines and an 8 inch diameter tree were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510748, 5510750, 5510749.